MAUDE Adverse Event Report: XERIDIEM MEDICAL DEVICES ENTUIT THRIVE BALLOON RETENTION GASTROSTOMY FEEDING TUBE; GASTROSTOMY TUBE

XERIDIEM MEDICAL DEVICES ENTUIT THRIVE BALLOON RETENTION GASTROSTOMY FEEDING TUBE; GASTROSTOMY TUBE
Model Number 70-0041-118
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Feeding Problem (1850)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is filed in connection with three user medwatch reports received by xeridiem on or about may 2, 2018.Information reported in these fields are as reported in the one user report on which a device was returned.The following three user medwatch reports were received by xeridiem: (b)(4).All three reports involved the same issue, the same device part number and the same device lot number.The user reports indicated event date within (b)(6) but this date precedes the manufacturing date for the lot code provided.Model number is xeridiem's part number for the device.Catalog number is part number for xeridiem's exclusive distributor for the device, (b)(4).The device on user medwatch (b)(4) was returned for evaluation (devices on the other two reports were not returned).It was confirmed that incorrect connection was used in the inflation valve port.Device description in the ifu states the following: "the device contains one volve that allows for inflation and deflation of the silicone balloon." device funnel is printed "feed only" and "enteral meds only" to further clarify that this device is intended for enteral applications and the use of each port.If the initial check/device preparation is performed prior to any procedure as the ifu states, there should be no confusion of the device functionality and port usage.No procedure should be performed without following the ifu for correct placement and usage of the catheter.Codes chosen for patient code, device code, methods, results, and conclusions are selected with these comments in mind.
 
Event or Problem Description
The interventional radiology department has placed three entuit thrive balloon retention gastrostomy tubes in the last 6 months that have become dislodged or fallen out because something was attached to the balloon port, which is not labeled, causing the balloon to deflate.The balloon is a retention balloon to keep the tube in the stomach.The dislodged tube resulted in a patient having to have a surgical procedure; the other 2 had to have the tubes replaced.The port is not labeled as a balloon, while the other 2 ports are labeled as medicine port and feeding port.The patient involved in this event required surgical intervention.

Brand Name
ENTUIT THRIVE BALLOON RETENTION GASTROSTOMY FEEDING TUBE
Common Device Name
GASTROSTOMY TUBE
Manufacturer (Section D)
XERIDIEM MEDICAL DEVICES
4700 s. overland drive
tucson AZ 85714 3430
MDR Report Key7563503
Report Number2025851-2018-00013
Device Sequence Number19162077
Product Code KNT
UDI-Device Identifier00827002356177
UDI-Public(01)00827002356177(17)191218(10)971702
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K130611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/18/2019
Device Model Number70-0041-118
Device Catalogue NumberSBRD-18
Device Lot Number971702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2018
Initial Report FDA Received Date06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR